MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the blade detached from the cutting balloon.A 10mm x 3.00mm wolverine coronary cutting balloon was selected for use.The wolverine was advanced and inflated twice at 12 atmospheres.On the third inflation the lesion was not yielding.The wolverine was inflated to a higher pressure (16 atm) for a couple more inflations.The wolverine was removed.The lesion was then successfully dilated with a 3.5 x 12 emerge balloon catheter.A stent was then attempted to cross the lesion multiple times but was unsuccessful.The stent was removed and a guide extension catheter was advanced along with the balloon catheter.The stent was advanced and successfully implanted.Post procedure it was observed that the center piece of the blade was missing on the wolverine cutting balloon.The distal and proximal part of the blade remained attached to the balloon.The physician stated that the detached blade became fixated into the wall and was now covered and trapped behind a stent.There were no complications reported.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12704394
Report Number2134265-2021-13510
Device Sequence Number4498893
Product Code NWX
UDI-Device Identifier08714729888260
UDI-Public08714729888260
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2023
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0027852409
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Initial Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;